MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat a calculus of the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During implantation, the inner core of the delivery system was fractured and "it could not be used normally".The procedure was completed using another flexima biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h10: a flexima biliary stent and delivery system were returned for analysis.Visual examination of the returned device found the guide catheter detached and was not returned.The push catheter was also buckled, and the device was found with remnants of use.No other problems were noted to the delivery system.The reported event of guide catheter break was confirmed as the guide catheter was detached and was not returned.Taking all available information into consideration, the investigation concluded that the reported event and observed failure were likely due to factors encountered during the procedure.It may be that the remnants found stuck throughout the device and/or the excessive force applied, limited the performance of the device and contributed to the reported event and observed failure.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.Block h11: block e1 (initial reporter address 1 and initial reporter city) has been corrected.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18013092
Report Number3005099803-2023-05713
Device Sequence Number18012067
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0031364498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale